Wildfire, Le Flore
- When
- September 12, 12:00 PM CST to 9:00 PM CST
- Where
- Le Flore forecast zone
- Reported by
- Park/Forest Service
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of wildfires around Ludlow in southwestern Le Flore County on the 12th. At least two major wildfires burned around 800 acres in high-value pine plantations.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of wildfires around Ludlow in southwestern Le Flore County on the 12th. At least two major wildfires burned around 800 acres in high-value pine plantations. Oklahoma Forestry Services, local fire departments, and Choctaw Nation fought the fire. Monetary damage estimates to these pine plantations were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 12, 11:25 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1225 PM CDT MON SEP 12 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE VALID PERIOD AT ALL AREA TAF SITES. && .PREV DISCUSSION... /ISSUED 1031 AM CDT MON SEP 12 2011/ DISCUSSION... RAISED MAX TEMPERATURES FOR TODAY A FEW DEGREES ACROSS NORTHWEST ARKANSAS. OTHERWISE...CURRENT FORECAST IS ON TRACK. PREV DISCUSSION... /ISSUED 532 AM CDT MON SEP 12 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 350 AM CDT MON SEP 12 2011/ DISCUSSION... CLEAR SKIES AND LIGHT WINDS HAVE BEEN COMMON ACROSS THE REGION EARLY THIS MORNING. MOSTLY SUNNY CONDITIONS ARE EXPECTED TO CONTINUE TODAY WITH WINDS INCREASING OUT OF THE SOUTH AS HIGH PRESSURE SHIFTS OFF TO THE EAST. WARMER TEMPERATURES ARE ALSO EXPECTED TODAY WITHIN THE SOUTHERLY FLOW AT THE SURFACE. THESE CONDITIONS SHOULD CONTINUE INTO TOMORROW AHEAD OF AN APPROACHING COLD FRONT ASSOCIATED WITH A WAVE MOVING ALONG THE U.S./CANADA BORDER. AHEAD OF THE FRONT...TEMPS TUESDAY AFTERNOON COULD REACH NEAR/INTO THE TRIPLE DIGITS AS 850-MB TEMPS LOOK TO GET UP INTO THE 24-26C RANGE. SOUTHERLY WINDS AT AROUND 10 TO 15 MPH WITH THESE WARM TEMPS WILL CREATE LIMITED FIRE WEATHER DANGERS ACROSS PORTIONS OF THE REGION. EXACTLY HOW HOT TEMPS GET ON TUESDAY WILL DEPEND ON THE TIMING OF THE FRONT AND ANY PRECIP THAT MAY FORM AHEAD OF IT. WENT WITH PREVIOUS FORECAST AND A BLEND OF MODELS WITH POPS STARTING TUESDAY EVENING. ALSO WENT WITH THE HIGHER SIDE OF GUIDANCE VALUES FOR TEMPS TODAY AND TUESDAY. MAIN FOCUS WITHIN THE FORECAST PACKAGE IS THE TIMING OF THE COLD FRONT...WHICH LOOKS TO ENTER INTO NORTHEAST OKLAHOMA TUESDAY AFTERNOON/EVENING AND PUSH TOWARDS THE RED RIVER WEDNESDAY MORNING. SLIGHT TO CHANCE POPS WILL CONTINUE TO BE POSSIBLE NORTH OF THE FRONT INTO THE WEEKEND AS MID LEVEL MOISTURE/MOSTLY CLOUDY CONDITIONS REMAIN OVER THE REGION. COOLER TEMPERATURES ARE THEN EXPECTED BEHIND THE FRONTAL PASSAGE WITH HIGHS IN THE 70S POSSIBLE FOR MOST LOCATIONS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 94 67 95 66 / 0 10 10 20 FSM 94 64 100 68 / 0 0 10 20 MLC 96 64 101 66 / 0 0 10 20 BVO 94 59 92 61 / 0 10 10 20 FYV 90 59 93 63 / 0 10 10 30 BYV 89 61 91 63 / 0 10 10 30 MKO 94 64 97 67 / 0 10 10 20 MIO 92 61 94 64 / 0 10 10 30 F10 95 63 100 66 / 0 10 10 20 HHW 97 64 102 68 / 0 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1257 PM CDT MON SEP 12 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1257 PM CDT MON SEP 12 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...ALONG AND WEST OF HIGHWAY 75. ONSET...ONGOING. DISCUSSION... WARM TEMPERATURES AND LOW AFTERNOON HUMIDITY LEVELS WILL RAISE FIRE WEATHER CONCERNS FOR PORTIONS OF EASTERN OKLAHOMA TODAY...ESPECIALLY ALONG AND WEST OF HIGHWAY 75 WHERE SOUTHERLY WINDS WILL BE THE STRONGEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE WEATHER PATTERN WILL BECOME MORE UNSETTLED DURING THE WEEK...WITH A COLD FRONT MOVING INTO THE REGION ON TUESDAY AND REMAINING IN THE AREA INTO NEXT WEEKEND. PASSING DISTURBANCES ALOFT WILL INTERACT WITH THE FRONTAL BOUNDARY AND PROVIDE SEVERAL ROUNDS OF THUNDERSTORMS FROM MID TO LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345850.